MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY HOOK
Model Number 420183-15
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted liver resection surgical procedure, the permanent cautery hook instrument had an electrical leakage.The user completed the procedure using a backup permanent cautery hook with no further issue reported.No fragment fell inside the patient.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has requested the site to return the da vinci product involved in this complaint to perform failure analysis.At the time of this report, the product has not been received.Additional information is being gathered to determine the contribution of the device to the customer reported issue.Image(s) associated with this reported event were submitted for review.A review of the provided image was performed by an intuitive surgical, inc.(isi) failure analysis engineer.The following additional information was provided: the instrument has thermal damage to the monopolar yaw pulley near the ceramic sleeve.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The permanent cautery hook (pch) instrument was analyzed and found to have thermal damage on the monopolar yaw pulley.The thermal damage was found at the top of the yaw pulley below the sleeve.The instrument was placed and driven on an in-house system.The instrument delivered energy with signs of arcing on 3 of 3 attempts.Components adjacent to the yaw pulley show thermal damage.The complaint was confirmed by failure analysis.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19378260
Report Number2955842-2024-14878
Device Sequence Number18068378
Product Code NAY
UDI-Device Identifier00886874111536
UDI-Public(01)00886874111536(10)K10220904
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420183-15
Device Catalogue Number420183
Device Lot NumberK10220904 851
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2024
Supplement Date Received by Manufacturer07/26/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose